Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 46, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 12, 2008, 2:23 AM CDT for Cherokee County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2008, 2:23 AM CDT (07:23 UTC)
- Expired
- Aug 12, 2008, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Cherokee County, TX
The radar
The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 4:00 AM CDT | FLASH FLOOD | Jacksonville, TX | ROAD BARRICADED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 97 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1876 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 120723
FFWSHV
TXC073-121030-
/O.NEW.KSHV.FF.W.0046.080812T0723Z-080812T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
223 AM CDT TUE AUG 12 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CHEROKEE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...RUSK...JACKSONVILLE...
* UNTIL 530 AM CDT
* AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
SUMMERFIELD AND CUNEY.
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
LAT...LON 3213 9500 3173 9499 3173 9536 3175 9537
3177 9540 3183 9542 3184 9545 3193 9544
3195 9546 3199 9546 3205 9543 3209 9544
3213 9547
$$1 follow-up statement
000
WGUS74 KSHV 120902
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
402 AM CDT TUE AUG 12 2008
TXC073-121030-
/O.CON.KSHV.FF.W.0046.000000T0000Z-080812T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHEROKEE TX-
402 AM CDT TUE AUG 12 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
NORTHERN CHEROKEE COUNTY...
AT 355 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A COUPLE OF
ROADWAYS IN JACKSONVILLE HAVE BEEN BARRICADED DUE TO HIGH WATER.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JACKSONVILLE
ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN THE WARNED
AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
LAT...LON 3213 9500 3173 9499 3173 9536 3175 9537
3177 9540 3183 9542 3184 9545 3193 9544
3195 9546 3199 9546 3205 9543 3209 9544
3213 9547
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 9:43 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Aug 11, 9:43 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CDT MON AUG 11 2008
.DISCUSSION...
WATER VAPOR SATELLITE IMAGERY INDICATES AN UPPER LEVEL DISTURBANCE
PUSHING ACROSS NORTHEAST TEXAS THIS EVENING...TRIGGERING THE LARGE
BAND OF SHOWERS AND THUNDERSTORMS CURRENTLY TO THE WEST OF THE RED
RIVER. THIS DISTURBANCE IS A PRECURSOR TO THE MAIN UPPER LEVEL
STORM SYSTEM WHICH IS EXPECTED TO PUSH THROUGH THE REGION TUESDAY
MORNING AND AFTERNOON. PRECIPITABLE WATER VALUES ACROSS THE REGION ARE AT
LEAST 2 INCHES...INDICATING A VERY MOIST ATMOSPHERE...AND THERE IS
THE THREAT OF FLASH FLOODING ACROSS MOST OF THE REGION AS
THUNDERSTORMS MAY CONTINUOUSLY REDEVELOP OVER THE SAME AREAS.
THEREFORE...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...ALTHOUGH THE VALID TIME OF THIS WATCH HAS BEEN TRIMMED
BACK FROM LASTING THROUGH WEDNESDAY MORNING AS THIS STORM SYSTEM
SHOULD EXIT THE REGION BEFORE THEN.
FOR TONIGHT...ADJUSTED OVERNIGHT LOW TEMPERATURES A FEW DEGREES
UPWARD AS RAINFALL AND THICK CLOUD COVER SHOULD KEEP TEMPERATURES
FROM FALLING TOO MUCH FURTHER. RAINFALL CHANCES STILL LOOK GOOD AND
WILL REMAIN UNCHANGED.
&&
.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE
ACROSS THE AREA THROUGH AT LEAST 18Z...THEN CONVECTION SHOULD BEGIN
TO END FROM WEST TO EAST. WIDESPREAD IFR CIGS EXPECTED IN AREAS
RECEIVING RAINFALL WITH IFR CONDITIONS CONTINUING THROUGH AT LEAST
15Z. VSBYS BRIEFLY FALLING TO IFR IN HEAVY CONVECTION...OTHERWISE
WIDESPREAD MVFR IN FOG. OUTSIDE OF CONVECTIVE AREAS...MAINLY VFR...
WITH PERIODS OF MVFR CIGS BETWEEN 09Z AND 15Z. STATIONARY FRONTAL
BOUNDARY NEAR A PRX TO GGG TO AEX LINE WILL RESULT IN EAST TO
NORTHEAST WINDS 5 TO 10 KTS OVER MUCH OF THE REGION THROUGH 12Z.
AFTER 12Z...THE FRONT WILL BEGIN TO MOVE EAST...BRINGING A BRIEF
RETURN OF SOUTHERLY WINDS. AFTER 18Z...SURFACE LOW WILL BE
CENTERED NEAR SHV...WHICH WILL RESULT IN WINDS SHIFTING TO NORTH
AND NORTHWEST OVER EAST TEXAS AND SOUTHWEST ARKANSAS...GENERALLY
10 KTS OR LESS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 86 70 93 70 / 90 90 20 10 10
MLU 74 82 69 92 69 / 100 100 30 10 10
DEQ 72 84 63 94 67 / 90 80 10 0 10
TXK 74 84 67 93 68 / 100 90 10 0 10
ELD 73 83 66 92 68 / 100 90 20 10 10
TYR 73 90 70 93 73 / 80 60 10 10 10
GGG 75 87 69 93 71 / 80 70 20 10 10
LFK 76 89 72 92 73 / 70 70 30 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-018>022.
OK...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-150-151.
&&
18/14Hazardous weather outlook, Aug 11, 2:10 PM CDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 210 PM CDT MON AUG 11 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-121100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 210 PM CDT MON AUG 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... HEAVY RAINFALL CONTINUED TO FALL ACROSS SOUTHEAST OKLAHOMA... SOUTHWEST ARKANSAS...AND NORTH CENTRAL LOUISIANA THIS AFTERNOON. TWO TO FIVE INCHES OF RAIN FELL THIS MORNING ACROSS THESE AREAS...WITH AN ADDITIONAL ONE TO THREE INCHES EXPECTED THIS AFTERNOON. PONDING OF WATER ON ROAD SURFACES...ESPECIALLY THOSE IN LOW LYING AREAS...COULD CAUSE HYDROPLANING. ADDITIONAL HEAVY RAINFALL WILL DEVELOP TONIGHT OVER NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA...AND SPREAD OVER MUCH OF THE REGION TONIGHT AND TUESDAY MORNING. ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES...WITH ISOLATED AMOUNTS POSSIBLY EXCEEDING SIX INCHES...IS LIKELY ACROSS MUCH OF THE AREA. WITH GROUNDS ALREADY AT OR NEAR SATURATION...INCREASED RUNOFF WILL LEAD TO FLASH FLOODING LATE TONIGHT AND EARLY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... MORE HEAVY RAINFALL IS EXPECTED ACROSS THE FOUR STATE REGION ON TUESDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE AREA. SATURATED SOILS FROM TODAYS RAINS MAY INTRODUCE NEW AREAS TO THE FLASH FLOODING THREAT...ESPECIALLY OVER EAST TEXAS AND NORTH LOUISIANA. THE RAIN WILL EXIT FROM NORTHWEST TO SOUTHEAST TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR....AND EMERGENCY MANAGEMENT ACTIVATION MAY BE NEEDED THIS AFTERNOON...BUT WILL LIKELY BE NEEDED LATE TONIGHT. 12/15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:39 AM CDT | Flash Flood Warning | SHV | Smith | 3 hr |
| Aug 12, 5:31 AM CDT | Flash Flood Warning | SHV | Cherokee | 3 hr |
| Aug 12, 5:44 AM CDT | Flash Flood Warning | SHV | Smith | 3 hr |
| Aug 12, 8:29 AM CDT | Special Weather Statement | SHV | Shelby | 61 min |
| Aug 12, 11:06 AM CDT | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 23 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.